Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
187 Doctors are Online

Have stage 4 lung cancer, metastasized to lymph nodes. Taking Xalkori. Bloating caused by medication?

My wife has stage 4 lung cancer (never smoked). She has been fighting it for two years and had her lower left lobe removed in April of 2011. She recently had a recurrence based up a PET scan . It has metastasized and spread to her lymph nodes, the good lung, the adrenal glands and the bone. She is now on Xalkori (ALK positive). Her stomach has started to bloat causing some discomfort with eating and breathing. What would cause that? The Xalkori? Thank you.
Asked On : Wed, 12 Sep 2012
Answers:  2 Views:  179
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
General & Family Physician 's  Response
Hi Tyler
I understand your concern. Xalkori has crizotinib which is known to cause nausea, GERD, diarrhoea, vomiting and esophageal disorders. This drug is known to cause a variety of adverse effects related to the GI tract and it is very much possible that your wife's complaints are due to this drug. I would suggest that you speak with her oncologist and consider a OTC proton pump inhibitor like Prevacid. This should help relieve her symptoms considerably. Also, small frequent meals and avoiding excessive caffeine and alcohol should also help.
Hope that addresses your concern
Answered: Wed, 12 Sep 2012
I find this answer helpful
General & Family Physician Dr. Pavan Kumar Gupta's  Response
Sorry to hear about your wife's condition.
XALKORI ( CRIZOTINIB ) is used to treat lung cancer that has advanced to other parts of body.
It is used for lung cancer that have a certain type of ALK gene.
The side effects of tnis drug include nausea,vomiting,diarrhea,heartburn,constipation,loss of appetite etc.
Talk to your doctor if the symptons are persisting or bothering the patient.
Answered: Wed, 12 Sep 2012
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor